Sent by MCPO41 2 minutes ago
Hi I'm a 41 yr old male who's getting ready to undergo a second ablation for AFIB. This has been a horrible ride for me over the last year. I had my ablation FEB 10, 2010 because of two afib episodes 8 months apart. The second came when I was deployed to the Horn of Africa, Djibouti Africa. I was scared to death...I thought I was going to die in Africa. Once I made it back to the states I opted the have the ablation and I did. I was placed on rythmol (225mg) and I took if faithfully for 10 months. I returned home from a deployment that went well and started experiencing PVCs. A monitor picked up over 8,000 in a 24 hr period. I was taken off the the rythmol. I then did fine for about a month. I then went into afib a week ago. Now I'm on sotalol 80mg twice a day but I'm in a normal sinus rythm. I had a heart MRI that says my right ventricle is slightly enlarged. My EP says it's probaly 90% nothing wrong. I run 3 times per week and lift weights and don't experience any problems. I'm really scared of this second ablation...any advice for me? Oh...I forgot to mention that I had an ECHO that stated my RV was normal and my EF was 60%...this was a month ago. How can my RV change within a month. Waiting on Mayo Clinics response.
As you may have read, quite a few members on this board have had more than one ablation to eradicate their arrhythmia. Tracking down the electrical path of errant beats is a difficult process. Even the best EP has had to make a return visit into a patient's heart. I was in the cath lab 4 times. Hang in there.
True, I've had 3 ablations to bring my atrial tachy (PSVT) and atrial flutter under control. My flutter is gone, the tachy just makes an occasional visit. :-)
A-fib is a bit more complex. I think a friend of mine said when the heart is enlarged a bit (not sure if one chamber is more critical than another) that the rhythm will be affected. You have conflicting reports on yours. Your EF is good, your activity level and stamina seem to be fine. I think this is a wait and see what your EP has to say next. You've been through one ablation so this time you'll know what to expect. I hope all goes well for you.
Yea Navy! My Dad was in the Navy for 28 years, my husband was in the Navy and I worked for the Navy for a few years.
Hi, i'm 40 years old. I work out 6 times a week. 3 times, 5 k run in 18 mis then hit the bag for 5 rounds then abs and bodypart weights and stretch. The other 3 days just weights. I'm very fit.
On the 23-12-10 i was diagnosed with A fib, placed on warfarin then on my next occurance on the 17-02-11 was taken of the warfarin, my x ray, echoe, treadmill test and bloods were all clear.
On the 22-02-11 again another episode, lasted as before for 35 mins. On the 25--2-11 my fourth episode lasted 4 hours, i was given Bisoprolol, and blood thining injection in the stomach.
I was again fine, i started resuming my training again, did 3 great boxing sessions last week, taking it easy on the treadmill. 25 min as oppose to the 18. Lighter weights felt great. This morning at 1 am another episode, lasted 40 mins.
When i was in hospital last i was given Fecinide Acetate tablets for any future episode. The medication is quite lethal, that's why i went to hospital as oppose to medication.
. The A Fib, well in my case is on a pulse of 60, heart just quivering not pulsating. I'm very cautious of Ablation as i've read a lot on this. It's very difficult to get it right unless you go into A fib whilst you getting ablated. Others have been lucky, but the majority have had to go back. I'm waiting for it as well. What else is their my brother this illness is not a good one to have. The medications which are lethal are on one side then their is ablation on the other.
I found this link helpfull http://en.wikipedia.org/wiki/Atrial_fibrillation
Hope this helped.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.